Hi Colleen. . .of course, your questions are best answered by your doctor, but I’m willing to share my experience and opinions. I researched extensively to learn about the severe joint/bone pain I had in my feet. It got worse after the RAI because my thyroid levels got higher for awhile, and lessened as the levels dropped. When I became hypo it got a little worse again. My endo did all sorts of tests to see if a second disease was operating, and the results all returned normal. He’s assuming it’s related to thyroid levels, and that it will just take time to resolve. (It is VERY much improved, but not gone.) I doubt that the RAI could cause those problems. I can’t answer your questions about PTU. I am having lingering problems such as yours (had BAD headaches when most hypo), plus muscle weakness, during this hypo/replacement adjustment phase. Yes, your levels on thyroid replacement hormone can get too high, or they can still be too low (the PTU could make them too low also). I think it’s a very difficult puzzle that will be pieced together in time. My endo told me it will be six months after the thyroid levels are stabilized before I can expect all these problems to be resolved. Good luck on your MRI, and let us know what you find! Happy Thanksgiving!
Reply To: to Dianne N from Colleen-Arthritis and GDAnonymous1996-11-27T13:55:03-08:00